Hail, Jasper
- When
- February 21, 12:20 AM CST
- Where
- Jasper County, Duenweg
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.083, -94.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 20, 11:35 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1135 PM CST SUN FEB 20 2005 .DISCUSSION... ...MESOSCALE CONVECTIVE DISCUSSION... INITIAL ROUND OF THUNDERSTORMS HAD EXITED FAR SOUTH CENTRAL MISSOURI LATE SUNDAY EVENING. THESE STORMS PRODUCED UP TO DIME SIZE HAIL. THE NEXT ROUND OF CONVECTION WAS POISED TO SPREAD ACROSS FAR SOUTHEAST KANSAS AND SOUTHERN MISSOURI OVERNIGHT. A COMPLEX OF SHOWERS AND THUNDERSTORMS HAD DEVELOPED AHEAD OF A VIGOROUS SHORTWAVE TROUGH TRACKING ACROSS NORTHERN OKLAHOMA. PROFILERS DEPICTED SHARP BACKING OF THE FLOW AT 700 MB IN RESPONSE TO THIS SHORTWAVE RESULTING IN STRONG MID LEVEL MASS CONVERGENCE. THIS LIFT COUPLED WITH AMPLE ELEVATED INSTABILITY WILL SUPPORT THUNDERSTORMS THROUGH THE NIGHT. STORMS WILL SPREAD INTO FAR SOUTHWEST MISSOURI SHORTLY AFTER MIDNIGHT AND ACROSS FAR SOUTHERN MISSOURI DURING THE OVERNIGHT HOURS. THE CONVECTION WILL BE ELEVATED IN NATURE WITH MARGINALLY SEVERE HAIL THE PRIMARY THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH MAY RESULT IN LOCALIZED FLOODING IN AREAS THAT RECEIVED HEAVY RAINFALL SUNDAY EVENING. FOSTER && .AVIATION... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL AFFECT THE JOPLIN TERMINAL DURING THE MORNING HOURS. THIS ACTIVITY WILL SPREAD EAST AND MAY AFFECT AREAS AS FAR NORTH AS THE SPRINGFIELD TERMINAL. CEILINGS WILL REMAIN MAINLY ABOVE 8 KFT WITH THE VISIBILITY LOWERED TO NEAR 6 MILES IN THE SHOWERS. THE SHOWERS WILL END BY SUNRISE BUT MID TO HIGH LEVEL CLOUDINESS WILL LINGER MUCH OF MONDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1016 PM CST SUN FEB 20 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211200- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 1016 PM CST SUN FEB 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...OVERNIGHT. WEATHER HAZARDS EXPECTED: ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING: HAIL UP TO THE SIZE OF NICKELS. FREQUENT LIGHTNING. HEAVY RAINFALL AND LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT ACROSS SOUTHERN MISSOURI ...ESPECIALLY SOUTH OF A LINE FROM JOPLIN...TO SPRINGFIELD...TO EMINENCE. DISCUSSION: A BAND OF THUNDERSTORMS WILL PUSH ACROSS THE REMAINDER OF FAR SOUTH CENTRAL MISSOURI THROUGH MIDNIGHT AS A FRONT STALLS NEAR THE ARKANSAS BORDER. ADDITIONAL THUNDERSTORMS WILL SPREAD OUT OF NORTHERN OKLAHOMA IN ADVANCE OF A VIGOROUS UPPER LEVEL DISTURBANCE. THESE STORMS WILL SPREAD ACROSS FAR SOUTHERN MISSOURI OVERNIGHT. HAIL UP TO THE SIZE OF NICKELS AND HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. LOCALIZED FLOODING MAY BECOME AN INCREASING THREAT WHERE HEAVY RAINFALL HAS ALREADY OCCURRED SUNDAY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE OVER EXTREME SOUTHERN MISSOURI OVERNIGHT TUESDAY INTO WEDNESDAY MORNING. A SURGE OF ARCTIC AIR WILL TRIGGER THIS ACTIVITY. STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS FAR SOUTHERN MISSOURI OVERNIGHT. FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CST SUN FEB 20 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 2 E GOODHOPE 36.92N 92.76W
02/20/2005 0.75 INCH DOUGLAS MO EMERGENCY MNGR
REPORTED BY EMERGENCY MNGR.
AFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
810 PM CST SUN FEB 20 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 7 S HOLLISTER 36.52N 93.22W
02/20/2005 0.75 INCH TANEY MO AMATEUR RADIOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CST SUN FEB 20 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 2 S WASOLA 36.77N 92.58W
02/20/2005 0.75 INCH OZARK MO EMERGENCY MNGR
WBThe Springfield radar (KSGF), 92 km away, was scanning. The volume nearest the first event began at 06:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437288.